Reversing Restylane Injection on Lips?

Two years ago, I had Restylane around my nose to lips. Now I have big lumps under my lips. Is there any way this can be reversed?

Doctor Answers (6)

Your lumps can be treated, but might not be Restylane

+1

Jan2364:

Lumps around your lips after a Hyaluronic Acid filler (Restylane or Juvaderm) can occur when the placement is not uniform or well-planned. Unusual patients may have reactions with inflammation and swelling too. These responses are usually self-limited and resolve with time and local medical care. Your doctor should be able to follow and advise. See:www.expertplasticsurgeon.com/html/injectables.html

The most unusual issue you raise is the 2 year duration. Your body typically metabolizes HA filler within 4-9 months, so we wonder if the material used on you might have been something else. This highlights the possible problems with truly permanent fillers. If it was Restylane, hyaluronidase enzyme should be able to take care of it much earlier.

You should see a board-certified dermatologist or plastic surgeon for evaluation and care.


Greenville Plastic Surgeon
4.5 out of 5 stars 2 reviews

It sounds like you weren't injected with Restylane

+1

Normally, restylane lasts only about 6 to 9 months, so 2 years is definitely on the long side of things. I'd be leery of doing anything at this time other than going to a board certified dermatologist or cosmetic surgeon for a second opinion to see what they think. Perhaps the person who injected you used a different filler. If it were Restylane, it would be easy to dissolve it, but it sounds like it wasn't given the time course you are mentioning here. Good luck.

Joel Schlessinger, MD
Omaha Dermatologist
4.5 out of 5 stars 18 reviews

Lumps in lips 2 years later after restylane injection

+1

 Lumps in your lips 2 years after restylane would be extremely unusual. Are you sure it was restylane and not some other product?  I would check with your doctor to make sure that is what you had.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 16 reviews

You might also like...

This is odd

+1

I have never heard of Restylane causing a problem this late. Please check to see what was injected. If Restylane causes lumps, it happens much sooner (and it is rare with proper technique).

Mary Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

Restylane in Lips, Lumps Two Years Later

+1

Hi Jan,

Two years is a long time for Restylane to be present. I would question your injector and find out if it was actually Restylane that was used.

If it is truly Restylane then you can attempt to dissolve the lumps with hyaluronidase injections. If the lumps are scar tissue then speak with your physician about the possibility of low dose steroid injections.

Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Restylane in lips

+1

It's unusual to have residual Restylane two years after injection. The lumps may be reaction to the Restylane, but this is unlikely two years later. You should see the doctor who injected you for an examination. Depending on how big the lumps are, they may be able to be removed. Good luck!

Elan B. Singer, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.